This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I was on Lexapro then to citalopram because of costs, added effexor and still had such horrific depression I wouldn't get out of bed for days. Then I started on 5mg saphris twice a day. At first I felt great but a little too high, so went from 80 mg citalopram to 40 mg a day. Now I have such terrible side effects from saphris I believe- went to family doc for tests, ev okay but have swelling of extremities, extreme sleepiness, food has no taste except sweets and weight gain of 30 pounds in 4-6 weeks. My psychiatrist is leery of taking me off of saphris, but now I am so miserable and my depression is coming back anyways. ANy suggestions? Oh I heard from a friend that Risperdal is a good "booster" for other anti-depressants.
Not a doc, but the combo of Lexapro and Effexor is pretty odd to me. They both affect serotonin, but Effexor also affects norepinephrine. I can switching from one to the other, but don't understand taking both. You do need to discuss this thoroughly with a psychiatrist, but I'd personally get another opinion if you can for these reasons: This one is just adding meds to meds that don't work. That isn't how augmentation is usually done. Usually, you take a med and it works but doesn't work well enough, so you augment. You say the meds you were taking didn't work, but instead of switching you the doc augmented something that wasn't working. That isn't going to make it work any better, right? And you're listing a lot of side effects that any of the meds could be causing. Celexa and Lexapro don't affect people the same either, even thought they're derived from the same core. Effects and side effects can be very different. Sweating, by the way, is a common side effect of Celexa, Lexapro, and Effexor, let alone the other med you're taking which I know nothing about. Sleep problems could be caused by the norepinephrine effect of Effexor. All the meds you're taking can cause weight gain. So as I say, you really need to talk to someone, but I'd recommend someone else.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.